MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS PNEUMOSTAT; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION DRAINS PNEUMOSTAT; BOTTLE, COLLECTION, VACUUM
Model Number 16100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that the plastic of the secretion chamber on the luer port was leaking, showing cracks and breaking off without the use of force.
 
Additional Manufacturer Narrative
The provided description of the event is the following: "it was reported that the plastic of the secretion chamber on the luer port was leaking, showing cracks and breaking off without the use of force".Further correspondence indicates that the patient was discharged with the drain in an outpatient setting.The pneumostat in question was not returned for evaluation and no images were provided.The lot number of the pneumostat was also not provided.Multiple attempts were made to obtain the product and/or images without a response.A review of the product manufacturing documentation indicates that every pneumostat is 100% leak checked to ensure the integrity of the welds of the pneumostat.The drain is also inspected 100% for any cracks or damage prior to packaging.If the device was damaged or cracked during the process of manufacturing, it would have been rejected at either one or both of the 100% inspection processes.The information provided within the instructions for use, a crack and leak in the drain would have been noticed upon connecting the pneumostat to the catheter coming out of the patient¿s chest cavity or when verifying proper operation with the air leak detection step.Additional information provided indicated that the total patient drainage was 50ml the pneumostat drain only has a capacity to hold 30ml.If this were the case fluid would have started to leak out of the umbrella valve at the top of the drain.The instructions for use states the following: do not use this device for fluid collection beyond 30 ml in volume.Chest drain valve must be kept in its upright position.Do not use if device or package is damaged.Peel open the pouch and remove pneumostat using aseptic technique.Attach patient catheter by inserting pneumostat stepped connector end firmly into catheter.The pneumostat stepped connector e fits thoracic catheter sizes 24fr ¿ 40fr.The small stepped connector f and needleless luer-lock port connector g with tube are for smaller sized catheters.Add 1 ml water to air leak well to confirm air leak.Bubbling in water will confirm a patient air leak.Empty air leak well after use." based on the complaint details and lack of images or the actual product in question the complaint cannot be confirmed.It is possible that the pneumostat may have occurred damaged after the device left the site of manufacture or after the drain was connected to the patient.

Brand Name
DRAINS PNEUMOSTAT
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key10377238
Report Number3011175548-2020-01003
Device Sequence Number3256987
Product Code KDQ
UDI-Device Identifier00650862161007
UDI-Public00650862161007
Combination Product (Y/N)N
PMA/510(K) Number
K984496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16100
Device Catalogue Number16100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight52